Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 12, 2004, 7:36 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 7:36 PM CDT (00:36 UTC)
- Expired
- Sep 12, 2004, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 130039 FFWBNA TNC181-130330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT SUN SEP 12 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 1030 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER EASTERN WAYNE COUNTY. STORMS ARE MOVING SLOWLY EAST. RADAR ESTIMATES 2.5 TO 3 INCHES OF RAINFALL HAS OCCURRED IN THE PAST HOUR OVER THE AREA EAST OF HIGHWAY 13...NORTH OF COLLINWOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3546 8780 3529 8787 3518 8757 3540 8748 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 1:00 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Sep 12, 1:00 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN SEP 12 2004 .DISCUSSION... SCATTERED CONVECTION ON-GOING IN MIDDLE TENNESSEE FROM CENTERVILLE TO NASHVILLE AND ALONG THE KY/TN BORDER NORTHWEST OF NASHVILLE. CLOSE SURFACE ANALYSIS SHOWS A WEAK INVERTED TROF EXTENDING FROM LOUISIANA AND GULF AREA NORTHWARD THROUGH WESTERN MISSISSIPPI...WEST TENNESSEE ALONG TENNESSEE RIVER...WESTERN KENTUCKY INTO CENTRAL INDIANA. THIS FEATURE IN ASSOCIATION WITH UPPER TROF HUNG UP ALONG LOWER MISSISSIPPI RIVER VALLEY. MODELS CLOSE LOW OFF OVER WEST TN TONIGHT AND THEN WORK IT SLOWLY NORTHEAST NEXT COUPLE OF DAYS. MOS GUIDANCE NOT HANDLING POPS VERY WELL. WILL KEEP POPS IN FORECAST THROUGH TUESDAY AS UPPER TROUGH WILL INFLUENCE MID STATES WEATHER FIRST PART OF WORK WEEK. MID STATES WEATHER AFTER TUESDAY WILL LIKELY HINGE ON THE EVENTUAL TRACK OF IVAN. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, Sep 12, 5:30 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN SEP 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRESENT TPC FORECAST HAS THE REMNANTS OF HURRICANE IVAN PASSING TO THE EAST OF MIDDLE TENNESSEE THURSDAY NIGHT. FLOODING COULD BECOME A PROBLEM IN THE EASTERN ZONES OF THE MID STATE. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAYBE NEEDED THURSDAY IF THE REMNANTS OF IVAN PASSES OUR WAY. 31 31
In the hours before
Local storm report, Sep 12, 2:22 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MCEWEN 36.11N 87.64W
09/12/2004 1.00 INCH HUMPHREYS TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED LARGE HAIL TO QUARTER SIZE AT
MCEWEN BETWEEN 150 PM AND 210 PM.
&&
DRMLocal storm report, Sep 12, 3:28 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BIG SANDY 36.23N 88.09W
09/12/2004 1.75 INCH BENTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL AT BIG SANDY.
&&
DRMLocal storm report, Sep 12, 6:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD LINDEN 35.61N 87.84W
09/12/2004 PERRY TN LAW ENFORCEMENT
100 AND 421E ROADWAYS FLOODED NEAR CITY HIGH SCHOOL.
&&
AWIPSUSRLocal storm report, Sep 12, 6:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG LINDEN 35.61N 87.84W
09/12/2004 PERRY TN LAW ENFORCEMENT
TREES BLOWN DOWN OFF CEDAR DRIVE
&&
AWIPSUSRNearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.